Alert archive / Colorado / High Wind Watches in 2014
High Wind Watch 4, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind watch at Feb 13, 2014, 4:29 AM MST for 7 counties in Colorado. It took effect at Feb 14, 2014, 3:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 13, 2014, 4:29 AM MST (11:29 UTC)
- In effect from
- Feb 14, 2014, 3:00 PM MST
- Expired
- Feb 14, 2014, 7:14 AM MST
- In force
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO
The radar
The Denver radar (KFTG), 74 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 11.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2659 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 425 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
645 WWUS75 KBOU 131129 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 429 AM MST THU FEB 13 2014 COZ035-036-132000- /O.NEW.KBOU.HW.A.0004.140214T2200Z-140215T1900Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK 429 AM MST THU FEB 13 2014 ...HIGH WIND WATCH IN EFFECT FROM LATE FRIDAY AFTERNOON THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY AFTERNOON THROUGH SATURDAY MORNING. * TIMING...WINDS WILL INCREASE IN THE FOOTHILLS LATE FRIDAY AFTERNOON AND THEN STRENGTHEN THROUGH FRIDAY EVENING. BOUTS OF STRONG AND GUSTY WINDS WILL BE POSSIBLE THROUGH SATURDAY MORNING. * WINDS...WEST 20 TO 30 MPH...WITH OCCASIONAL AND SPORADIC WIND GUSTS UP TO 80 MPH POSSIBLE. * IMPACTS...TRAVEL ON NORTH-SOUTH HIGHWAYS MAY BECOME QUITE DIFFICULT AND EVEN DANGEROUS DUE TO SUDDEN AND SPORADIC CROSSWINDS. THIS INCLUDES THE PEAK TO PEAK HIGHWAY AS WELL AS HIGHWAY 93 BETWEEN BOULDER AND GOLDEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE ACTION SHOULD HIGH WINDS DEVELOP. && $$ BARJENBRUCH
2 follow-up statements
385 WWUS75 KBOU 132157 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 257 PM MST THU FEB 13 2014 COZ035-036-141100- /O.CON.KBOU.HW.A.0004.140214T2200Z-140215T1900Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK 257 PM MST THU FEB 13 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING... * TIMING...WINDS WILL INCREASE IN THE FOOTHILLS LATE FRIDAY AFTERNOON AND THEN STRENGTHEN THROUGH FRIDAY EVENING. BOUTS OF STRONG AND GUSTY WINDS WILL BE POSSIBLE THROUGH SATURDAY MORNING. * WINDS...WEST 20 TO 40 MPH...WITH OCCASIONAL GUSTS UP TO 80 MPH POSSIBLE. * IMPACTS...TRAVEL ON NORTH-SOUTH HIGHWAYS MAY BECOME QUITE DIFFICULT AND EVEN DANGEROUS DUE TO SUDDEN AND SPORADIC CROSSWINDS. THIS INCLUDES THE PEAK TO PEAK HIGHWAY AS WELL AS HIGHWAY 93 BETWEEN BOULDER AND GOLDEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE ACTION SHOULD HIGH WINDS DEVELOP. && $$ GIMMESTAD
235 WWUS75 KBOU 141414 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 714 AM MST FRI FEB 14 2014 ...STRONG WINDS EXPECTED TONIGHT FOR THE FOOTHILLS AND NORTHERN MOUNTAINS OF COLORADO... COZ035-036-142300- /O.UPG.KBOU.HW.A.0004.140214T2200Z-140215T1900Z/ /O.NEW.KBOU.HW.W.0008.140215T0300Z-140215T1900Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK 714 AM MST FRI FEB 14 2014 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO NOON MST SATURDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO NOON MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WINDS WILL INCREASE IN THE FOOTHILLS LATE THIS AFTERNOON AND THEN STRENGTHEN THROUGH THIS EVENING. BOUTS OF STRONG AND GUSTY WINDS WILL BE POSSIBLE THROUGH SATURDAY MORNING. * WINDS...WEST 30 TO 50 MPH...WITH GUSTS BETWEEN 70 AND 80 MPH. * IMPACTS...TRAVEL ON NORTH-SOUTH HIGHWAYS MAY BECOME QUITE DIFFICULT AND EVEN DANGEROUS DUE TO SUDDEN AND SPORADIC CROSSWINDS. THIS INCLUDES THE PEAK TO PEAK HIGHWAY AS WELL AS HIGHWAY 93 BETWEEN BOULDER AND GOLDEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS SHOULD MOVE TRASH CANS...PATIO FURNITURE...AND ANY OTHER ITEMS EASILY TOSSED ABOUT BY HIGH WINDS INDOORS. MOTORISTS TRAVELING IN HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL THE WINDS SUBSIDE. && $$ COZ033-142300- /O.NEW.KBOU.HW.W.0008.140215T0300Z-140215T1900Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS 714 AM MST FRI FEB 14 2014 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO NOON MST SATURDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO NOON MST SATURDAY. * TIMING...CURRENT MODERATE WINDS WILL INCREASE LATE THIS AFTERNOON AND THEN STRENGTHEN THROUGH THIS EVENING. BOUTS OF STRONG AND GUSTY WINDS WILL BE POSSIBLE THROUGH SATURDAY MORNING. * WINDS...WEST 30 TO 50 MPH...WITH GUSTS UP TO 75 MPH. * IMPACTS...SNOW WILL COMBINE WITH WINDS TO PRODUCE REDUCED VISIBILITIES IN BLOWING SNOW. TRAVEL MAY BECOME QUITE DIFFICULT AND EVEN DANGEROUS DUE TO SUDDEN AND SPORADIC CROSSWINDS ALONG WITH SNOW PACKED AND ICY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS SHOULD MOVE TRASH CANS...PATIO FURNITURE...AND ANY OTHER ITEMS EASILY TOSSED ABOUT BY HIGH WINDS INDOORS. MOTORISTS TRAVELING IN HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL THE WINDS SUBSIDE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Feb 13, 3:29 AM MST, 1 hour earlier.
Area forecast discussion, Feb 13, 3:29 AM MST, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 329 AM MST THU FEB 13 2014 .SHORT TERM...PACIFIC MOISTURE IN NORTHWEST FLOW CONTINUES TO DROP SNOW OVER THE HIGH COUNTRY THIS MORNING. SEEMS AS MOUNTAIN TOP FLOW HAS SWITCHED TO A MORE WESTERLY DIRECTION EARLIER WHICH HAS ALLOWED THE MOUNTAINS OF SUMMIT...PARK...GILPIN AND CLEAR CREEK COUNTIES TO SEE HEAVIER SNOW EARLIER. THEREFORE HAVE MOVED UP THE TIMING OF THE WINTER WEATHER ADVISORY TO START NOW. EXPECT ANOTHER 5 TO 10 INCHES TO FALL TODAY OVER THE HIGH MOUNTAINS AND UP TO A COUPLE INCHES OVER THE HIGH VALLEYS AND UPPER FOOTHILLS. THESE SNOW AMOUNTS MAY BE A LITTLE ON THE TOP END HOWEVER AS WARM ADVECTION WILL DECREASE SNOW TO LIQUID RATIOS. MAX TEMPERATURES IN THE MOUNTAINS ARE EXPECT TO WARM INTO THE 30S WITH HIGH VALLEYS SEEING UPPER 30S TO NEAR 40. MOISTURE WILL BE DECREASING TONIGHT AS A 170 KT JET ALONG THE NORTHERN TO CENTRAL ROCKIES MOVES EAST AND THE UPPER RIDGE BUILDS INTO THE GREAT BASIN. BUT STILL WILL SEE LIGHT SNOW CONTINUE THROUGH MIDNIGHT. ANOTHER DEVELOPMENT IN THE FAST CHANGING WEATHER PATTERN WE HAVE TODAY IS TO CANCEL THE HIGH WIND WARNING OVER THE FOOTHILLS EARLY. WINDS PEAKED AROUND MIDNIGHT LAST NIGHT WITH A FEW READINGS IN THE 70 TO 80 MPH RANGE...AND HAVE SINCE DECREASED. WITH SURFACE GRADIENTS DECREASING AND DOWNWARD QG MOTION DECREASING...SEE NO OTHER MECHANISM TO PUSH THE SPEEDS BACK TO UP TO CRITERIA. STILL EXPECT TO SEE GUSTS IN THE 50 TO 65 MPH RANGE THIS MORNING HOWEVER. THESE GUSTY WINDS HAVE MODERATED TEMPERATURES IN AND NEAR THE FOOTHILLS OVERNIGHT WHICH WILL HELP WARM TEMPERATURES TODAY. MAX READINGS IN THE 50S WITH READINGS CLOSE TO 60 NEAR THE FOOTHILLS. AS THE 170 KT JET NEARS THE NORTHEAST CORNER OF THE STATE THIS EVENING...THIS MAY HELP TO PRODUCE LIGHT SHOWERS OVER THE FAR NORTHEAST PLAINS...BEGINNING AS RAIN THEN MIXING WITH SNOW AFTER MIDNIGHT. AS THE AIRMASS WARMS AND MIXES...EXPECT TO SEE GUSTY WEST WINDS SPREAD OVER THE PLAINS. A WEAK COLD FRONT IS EXPECTED TO MOVE SOUTH ACROSS THE PLAINS AFTER MIDNIGHT TONIGHT TO TURN WINDS MORE NORTHWEST TO NORTHERLY. LOWS WILL BE SLIGHTLY COOLER THAN OVERNIGHT LAST NIGHT. .LONG TERM...FRIDAY THROUGH WEDNESDAY... STRONG MID LEVEL FLOW WILL PERSIST ACROSS THE STATE THROUGH SATURDAY. THIS WILL BRING ANOTHER THREAT OF HIGH WINDS TO THE HIGHER MOUNTAINS AND FOOTHILLS STARTING AS EARLY AS FRIDAY AFTERNOON. WARM ADVECTION WILL ALSO OCCUR IN EARNEST FRIDAY AND FRIDAY NIGHT. IN THE FOOTHILLS...LOOKS LIKE THIS WILL BE MAINLY A BRUTE FORCE WIND EVENT WITH 50-60 KT CROSS MOUNTAIN FLOW STARTING LATE FRIDAY AFTERNOON/EVENING. MOUNTAIN TOP STABLE LAYER IS SUGGESTED TO BE RATHER LIMITED...BUT GIVEN STRENGTH OF WARM ADVECTION MODELS MAY BE UNDERDOING THIS A BIT. LOW LEVEL GRADIENTS ARE SOMEWHAT LACKING AS WELL SO NOT TOO CONCERNED AT THIS POINT THAT HIGH WINDS WILL SPREAD ONTO THE ADJACENT PLAINS...BUT THEY WILL STILL BECOME GUSTY FRIDAY NIGHT INTO SATURDAY MORNING IN TYPICAL CHINOOK FASHION. THEREFORE...AT THIS TIME WILL BE ISSUING A HIGH WIND WATCH FOR THE FOOTHILLS ONLY. WITH REGARD TO MOUNTAIN SNOW...DECENT DRYING AND STABILIZATION OCCURS FRIDAY MORNING SO ONLY LINGERING LIGHT SNOW/FLURRIES EXPECTED IN THE MOUNTAINS. AFTER THAT...CONSIDERABLE MODEL DISCREPANCY OCCURS BETWEEN THE 00Z GFS...NAM...AND ECMWF. BELIEVE THE NAM IS CONSIDERABLY OVERDOING THE QPF IN THE HIGH COUNTRY THROUGH SATURDAY GIVEN INCREASED STABILITY IN WARM ADVECTION PATTERN...WHILE THE GFS MAY BE SLIGHTLY OVERDOING IT AND ECMWF MIGHT BE A LITTLE ON THE DRY SIDE GIVEN THE STRONG FLOW. AT THIS TIME...CONCEPTUAL MODEL WOULD SUGGEST THIS WOULD BE A RELATIVELY HIGH POP/LOW QPF SNOW OVER THE HIGHER MOUNTAINS GIVEN THE INCREASED STABILITY AND WARM ADVECTION. HOWEVER...THERE ARE HINTS THAT LAPSE RATES IMPROVE A BIT LATE SATURDAY AFTERNOON/EVENING. NOT SURE WHAT THIS IS COMING FROM SINCE WE ARE IN A WARM ADVECTION PATTERN SO WILL MAINTAIN THE THOUGHT OF LIGHT SNOW MAINLY OVER THE MOUNTAINS AT THIS POINT. COULD SEE A FEW SPRINKLES/LIGHT RAIN IN VALLEY LOCATIONS BELOW 8500 FEET GIVEN TEMP PROFILES. TEMPERATURE WISE...WILL WARM UP THE MOUNTAINS AND ESPECIALLY MOUNTAIN VALLEYS WITH CLOUDS AND LITTLE/NO INVERSIONS EXPECTED OVERNIGHT THROUGH SATURDAY. ON THE PLAINS...CANT GET TOO CARRIED AWAY WITH HIGH TEMPS YET SINCE FRIDAY WILL BE POST FRONTAL...AND YET ANOTHER WEAK SURGE POSSIBLE SATURDAY PER THE ECWMF. ON SUNDAY...FULL EFFECTS OF RIDGING AND WARMING ARE EXPECTED WITH READINGS PUSHING INTO THE 60S ON THE PLAINS. NEXT WEATHER SYSTEM WILL LIKELY REACH THE MOUNTAINS BY SUNDAY AFTERNOON WITH A GOOD BUT BRIEF SHOT OF SNOW FROM LATE IN THE DAY THROUGH SUNDAY NIGHT...POSSIBLY REACHING ADVISORY CRITERIA WITH SHORT BUT MODERATELY INTENSE PERIOD OF SNOW AND STRONG/GUSTY WINDS. DRY AND WARMER WEATHER EXPECTED ALL AREAS MONDAY AND TUESDAY...BEFORE NEXT WEATHER SYSTEM APPROACHES THE REGION BY WEDNESDAY. && .AVIATION...VFR CONDITIONS OVER THE NEXT 24 HRS WITH BKN-SCT MID AND UPPER LEVEL CLOUDS. DOWNSLOPING WINDS AFFECTING THE AREA AIRPORTS ARE EXPECTED TO GO TO A MORE DRAINAGE PATTERN THROUGH THE MORNING...THEN RETURN TO THE WESTERLY DOWNSLOPE DIRECTION IN THE AFTERNOON. A COLD FRONT TONIGHT WILL HAVE LITTLE EFFECT EXCEPT FOR SLIGHTLY COOLER TEMPERATURES AND TO TURN THE WESTERLY WINDS TO A NORTHWEST TO NORTH DIRECTION. && .BOU WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 11 PM MST THIS EVENING FOR COZ031- 033-034. HIGH WIND WATCH LATE FRIDAY AFTERNOON UNTIL NOON SATURDAY FOR COZ035-036. && SHORT TERM...KRIEDERMAN LONG TERM....BARJENBRUCH AVIATION...KRIEDERMAN
Hazardous weather outlook, Feb 12, 10:38 AM MST, 17 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1038 AM MST WED FEB 12 2014 COZ030>051-131745- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1038 AM MST WED FEB 12 2014 ...WINTER WEATHER ADVISORY LATE THIS AFTERNOON THROUGH THURSDAY EVENING FOR PORTIONS OF THE NORTHERN MOUNTAINS... ...HIGH WIND WARNING LATE THIS AFTERNOON THROUGH THURSDAY MORNING FOR THE FRONT RANGE FOOTHILLS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW WILL DEVELOP OVER THE NORTHERN MOUNTAINS THIS AFTERNOON AND INCREASE TONIGHT. WEST WINDS WILL PICK UP LATE THIS AFTERNOON AND TONIGHT OVER THE MOUNTAINS AND FOOTHILLS. WIND GUSTS MAY REACH 75 MPH IN THE FOOTHILLS LATE THIS AFTERNOON THROUGH THURSDAY MORNING. THE WIND AND SNOW WILL REDUCE VISIBILITIES OVER THE MOUNTAIN PASSES WITH WINTER DRIVING CONDITIONS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW WILL CONTINUE OVER THE MOUNTAINS THURSDAY WITH TOTAL ACCUMULATIONS BY MIDNIGHT OF 6 TO 15 INCHES. WINDS GUSTING BETWEEN 50 AND 65 MPH OVER THE HIGHER PEAKS AND PASSES WILL CREATE BLOWING SNOW WHICH WILL REDUCE VISIBILITIES TO LESS THAN A QUARTER OF A MILE AT TIMES. THE SNOW AND WIND WILL DECREASE THURSDAY NIGHT INTO FRIDAY MORNING. FRIDAY AFTERNOON INTO EARLY SATURDAY MORNING...WINDS OVER THE HIGH MOUNTAINS WILL INCREASE AND PUSH INTO THE FOOTHILLS. SUSTAINED WIND SPEEDS COULD BE AS HIGH AS 30 TO 40 MPH WITH POSSIBLE GUSTS AS HIGH AS 80 MPH IN CHANNELED AREAS. AN UPPER LEVEL DISTURBANCE WILL BRING A BETTER CHANCE OF SNOW TO THE MOUNTAINS SUNDAY WITH A SLIGHT CHANCE OF RAIN AND SNOW ACROSS THE PLAINS SUNDAY NIGHT. TEMPERATURES WILL BE AT OR ABOVE NORMAL THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...HOWEVER WIND REPORTS OVER 60 MPH AND MOUNTAIN SNOW ACCUMULATIONS WILL BE APPRECIATED.
In the hours before
Local storm report, Feb 13, 12:06 AM MST, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1206 AM MST THU FEB 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM NON-TSTM WND GST 3 SSW BOULDER 39.99N 105.27W
02/12/2014 M73.00 MPH BOULDER CO MESONET
NCAR MESA LAB
1001 PM SNOW 2 SSE BRECKENRIDGE 39.50N 106.03W
02/12/2014 M1.3 INCH SUMMIT CO TRAINED SPOTTER
SINCE 4 PM.
0830 PM NON-TSTM WND GST 2 SSE GOLD HILL 40.04N 105.39W
02/12/2014 M80.00 MPH BOULDER CO MESONET
&&Nearby
High Wind Watches in Colorado, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.